Low Albumin



Related Terms: Albumin, Autoimmune Disorder, Kidney Disorders, Low Salt Diet, Fatty Liver, Hepatitis, Obesity, Alcoholism

Recently Answered Questions


What could be the cause for persistent swelling in arms and legs?
Query: Hi doctor, The patient is a 30 year old female.  She has a persistent swelling in both arms and legs since past six months. The reason for this problem is not yet known. It is also not known which line of doctor needs to be consulted in this regard. Earlier, she complains about trembling in hands, ...  Read Full »
Dr. Pooja Pardhi
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Swelling all over the body could be due to many causes like liver diseases, heart diseases, kidney diseases, thyroid disease, low albumin level, anemia, drug reaction, etc. As you have mentioned that she had trembling hands previously, it could be due to a thyroid problem...  Read Full »
 
Does normal diet cause edema in a liver cirrhosis patient?
Query: Hi doctor, The patient is suffering from liver cirrhosis. Will the liver remain enlarged? Or do come back to its normal size after some time? Does having a normal diet develop edema?  Read Full »
Dr. Naresh Kumar Monigari
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I had gone through the details posted. Edema in cirrhosis patients is mainly due to low oncotic pressure in blood vessels because of low albumin. Cirrhosis compromise the synthetic function of the liver and so albumin production gets decreased. It is the albumin, which...  Read Full »
 
Kindly guide us with the treatment for my mom's liver disease.
Query: Hi doctor, My mom is 70 years old. She has chronic liver disease, cirrhosis, portal hypertension and ascites. Her creatinine is 3. She also has type 2 diabetes. We were informed by her doctor that her liver is not producing albumin and her bilirubin level is very high. Please guide us.  Read Full »
Dr. Ankur Jindal
Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. Your mom's profile suggests very advanced stage of liver disease (attachment removed to protect patient identity). She has advanced cirrhosis of liver, which is complicated by the formation of portal hypertension and fluid abdomen. The presence of kidney injury adds to th...  Read Full »
 
After analysis of pleural effusion fluid, diagnosed with Stage 4 Cancer.
Query: Dear Doctor, After analysis of pleural effusion fluid, my mother has been diagnosed with Stage 4 Cancer - CUP, poorly differentiated carcinoma. She has exhibited lower lobe fibrosis for at least three years, has normal kidney lab work at this time, previous breast carcinoma ductal in situ with remov...  Read Full »
Dr. Prasad Eswaran
Medical Oncologist

Answer: Hi, Welcome to icliniq.com. Thanks for the information given. To get the facts right, patient is a 74 year old female with prior history of Anal canal cancer and Breast cancer (DCIS) treated with surgery and radiation. Her co-morbidity includes osteoporosis / prior UTI / Lung fibrosis / multiple fra...  Read Full »
 
Serum albumin level is low in multiple myeloma patient. Is it alarming?
Query: Hello doctor, My mother is a multiple myeloma patient. First relapse 10 months ago. Now her serum albumin is 27 which is low. Is it alarming? She is physically fit and can work sometimes, but fatigue. Her upper side legs are getting a bit fat. She is having Lenalid now. I would appreciate your sugg...  Read Full »
Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. Your serum albumin level is low according to the mentioned history. So, it can be considered alarming. If serum albumin is less then 3.5 gm/dl, then it can be a stage 2 category of multiple myeloma according to the international staging system. Prognosis is intermedi...  Read Full »
 
Do birth control pills cause nephrotic syndrome?
Query: Hi doctor, My daughter has been taking birth control pills for five months, since she gave birth. About two months ago, she started having some swelling in her feet and legs. She waited to see if it would go away, but it did not. Her doctor did some tests and found protein in the urine, so she sent ...  Read Full »
Dr. Geeta Priyadarsini Kamminana
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. As your physician said, birth control pills do not cause nephrotic syndrome or protein in urine. Nephrotic syndrome is the combination of nephrotic range proteinuria (more than 3 g of protein in urine) with a low serum albumin level and edema. The etiology or cause of ...  Read Full »
 
Please give some advice for my mother's painless swollen feet.
Query: Hi doctor, A couple of months ago, my mother had fever. She had medicines, which was prescribed by her doctor. After three days of fever, she developed rashes and was hospitalized. Then, her rashes started disappearing, but she has some burning sensation on the soles of her feet. Right now, she has ...  Read Full »
Dr. Pooja Pardhi
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I can understand your concern about your mother's health. I have gone through the reports (attachment removed to protect patient identity) and found that her ESR (erythrocyte sedimentation rate) and CRP (C-reactive protein) are high. As her ESR and CRP are high, it indic...  Read Full »
 
Is my albumin level low because of my current medications?
Query: Hello doctor, I had an SPEP test, liver function tests, and kidney tests done. All the reports were normal except my albumin level which was slightly below normal. Is this a concern? It is 34. Can it be caused by my current medications? I take oral contraceptives, spironolactone, Prozac, and antihis...  Read Full »
Dr. Ashok Kumar Choudhary
Geriatrician

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. Albumin is synthesized in the liver and the presence of normal liver function tests clearly indicates that everything is normal. I would also like to clarify that the lower limit of albumin is 35 gram per liter and the pr...  Read Full »
 
My mom's health has deteriorated completely in a year. Please help.
Query: Hi doctor, My mother is 56 years old. She has been a diabetic for the last 20 years. Her health has deteriorated completely in the last year. We found out through a biopsy that her kidney has been damaged. Her gallbladder was removed as it was infected and had a stone as big as a marble. The mouth a...  Read Full »
Dr. Abhinav Gupta
Diabetologist

Answer: Hi, Welcome to icliniq.com. She is having hypoalbuminemia (low level of albumin in the blood). Also, her serum potassium is high. We have to treat serum potassium first with diuretics and Insulin infusion. If the serum potassium does not come below 5.5, then she can go for dialysis. I would like to...  Read Full »
 
My mother has multiple myeloma. How to find out the stage of her cancer?
Query: Hi doctor, My 97 year old mother, who is in a nursing home, is more tired and feeling unwell. A blood test has shown she has likely got multiple myeloma. She had left-sided paralysis from a stroke six years ago. She cannot speak, and she is slow in understanding and writing, but she has no dementia...  Read Full »
Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. Sorry to hear about your mother's condition. I have read all the test values that you have mentioned. From which, I can see that her total protein is high and albumin is low with elevated gamma globulin. Immunofixation electrophoresis is the best test to detect plasma ce...  Read Full »
 
 
 

 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Do you have a question on Low Albumin? We have medical experts to help you right away.

Ask a Doctor Online Now!